68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Mouth tastes digusting

3 REPLIES 3
Fraddy
Member

Re: Mouth tastes digusting

Hi. Thanks for the replies. Can cope with everything else just feel as though my mouth is full of salt!

feeling really down today. Thanks for listening.

Twinpeakes
Member

Re: Mouth tastes digusting

Hi yes I have experienced this too.  I had 4 doses of tax and found that food that I enjoyed suddenly developed a disgusting taste .  I found bland foods were best such as chicken, fish, soup, eggs, baked potato were more palatable and kept brushing teeth and mouth washing after every meal.  I also chewed gum something which I've never done which seemed to help.  Am now 13 weeks post chemo and taste buds are almost back to normal so hang in there it will get better.    Same withe fatigue and aches it will get better just think it's short term for long term gain.  GOOD LUCK xx

Sameoldme
Member

Re: Mouth tastes digusting

Hi Fraddy.....both are horrible side effects of Taxotere 😞 To help with the aches and pains, try taking max doses of paracetamol and ibuprofen across a day from 2 days before next infusion until 4/5 days after.  This was recommended by my Onc (over 3 years ago), but not until after first TAX!!!!  It turns off pain receptors apparently.  Also 2nd should be 'easier' as body will get used to it.  Don't forget to take your temp prior to para.

 

From experience, there really isn't anything to help with foul taste in mouth, sorry 😞 Pineapple in all its guises is quite helpful, along with strong mints.  Best advice is to just eat what slips down easily so you don't have to taste it.  Just be really observant with your mouth....maybe try a mild mouthwash (think your chemo unit should prescribe) as TAX can cause mouth ulcers and thrush.  The good news is that taste is pretty much back to normal three weeks after last TAX.  Hang on in there.....take care, J x

Fraddy
Member

Mouth tastes digusting

hi. This is new to me. Have had 4 lots of ec chemo which I coped with really well now on the taxotere

which has knocked me for six. Tiredness aches and pains but also the most foul taste in my mouth. Has anybody else been through this and have any suggestions? Thanks.